Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 200, NWS Nashville, TN

October 13, 20148 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 6:13 PM CDT for 8 counties in Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 6:13 PM CDT (23:13 UTC)
Expired
Oct 13, 2014, 7:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, Cheatham County, TN, Davidson County, TN, Robertson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 6:22 PM CDTTSTM WND DMGNashville, TNREPORT VIA FACEBOOK SHOWS A TREE SNAPPED ON JEFFERSON STREET.
Oct 13, 6:25 PM CDTTSTM WND DMGLa Vergne, TNTREE DOWN ON IRVIN RD WITH POWER OUTAGES
Oct 13, 6:35 PM CDTTSTM WND DMG3 S White House, TNLARGE TREE LIMBS DOWN ON TYREE SPRINGS ROAD BETWEEN WHITE HOUSE AND HENDERSONVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KOHX 132313
SVROHX
TNC015-021-037-147-149-165-187-189-140000-
/O.NEW.KOHX.SV.W.0200.141013T2313Z-141014T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  WILSON COUNTY IN MIDDLE TENNESSEE...
  WESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
  CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 700 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM 10 MILES
  SOUTHWEST OF FAIRVIEW TO FAIRVIEW TO BRENTWOOD TO SMYRNA TO 11
  MILES SOUTHWEST OF WOODBURY...AND WERE MOVING NORTH AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODBURY...NASHVILLE...ASHLAND CITY...LEBANON...GALLATIN...
  SPRINGFIELD...SMYRNA...FAIRVIEW...FOREST HILLS...OAK HILL...ANTIOCH
  AND BELLEVUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
      3629 8614 3612 8606 3591 8602 3566 8612
      3570 8622 3565 8625 3575 8650 3579 8677
      3577 8698 3585 8722 3616 8717 3618 8715
      3621 8718 3642 8716 3652 8698 3654 8678
TIME...MOT...LOC 2313Z 181DEG 59KT 3591 8719 3600 8701
          3603 8676 3597 8653 3579 8623

$$

27
1 follow-up statement
593 
WWUS54 KOHX 132345
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT MON OCT 13 2014

TNC015-021-132355-
/O.CAN.KOHX.SV.W.0200.000000T0000Z-141014T0000Z/
CANNON TN-CHEATHAM TN-
645 PM CDT MON OCT 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR CHEATHAM AND WESTERN CANNON
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
      3629 8614 3615 8610 3570 8622 3569 8625
      3565 8625 3575 8650 3579 8677 3577 8699
      3631 8694 3637 8690 3638 8693 3645 8693
      3654 8678
TIME...MOT...LOC 2345Z 181DEG 59KT 3643 8718 3652 8700
          3655 8675 3649 8652 3631 8621

$$

TNC037-147-149-165-187-189-140000-
/O.CON.KOHX.SV.W.0200.000000T0000Z-141014T0000Z/
ROBERTSON TN-RUTHERFORD TN-SUMNER TN-WILLIAMSON TN-WILSON TN-
DAVIDSON TN-
645 PM CDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DAVIDSON...WILSON...EASTERN WILLIAMSON...SOUTHERN SUMNER...
RUTHERFORD AND SOUTHEASTERN ROBERTSON COUNTIES...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTHWEST OF BEAMAN PARK TO 12 MILES NORTHWEST OF
GREENBRIER TO WHITE HOUSE TO COTTONTOWN TO DICKERSON CHAPEL
RECREATION AREA...MOVING NORTH AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3646 8649 3636 8628 3630 8626 3634 8624
      3629 8614 3615 8610 3570 8622 3569 8625
      3565 8625 3575 8650 3579 8677 3577 8699
      3631 8694 3637 8690 3638 8693 3645 8693
      3654 8678
TIME...MOT...LOC 2345Z 181DEG 59KT 3643 8718 3652 8700
          3655 8675 3649 8652 3631 8621

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:51 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 13, 5:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT MON OCT 13 2014

.UPDATE...FOR SEVERE STORMS APPROACHING NASHVILLE TERMINAL

&&

.AVIATION...
A LINE OF SEVERE STORMS OVER SOUTHERN MIDDLE TENNESSEE ARE
ADVANCING RAPIDLY NORTHWARD AND WILL REACH THE NASHVILLE AIRPORT
SHORTLY AFTER 615 PM. LOOK FOR STORMS THAT ARE CAPABLE OF WIND
GUSTS TO 50 KNOTS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

BOYD
01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT MON OCT 13 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS
THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW
OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS...
TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE
LATE TODAY AND OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY
PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL
HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY
DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND
PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE.
RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE
MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH
FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY.
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Oct 13, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             3 SSW WAVERLY           36.05N  87.80W
10/13/2014  E1.00 INCH       HUMPHREYS          TN   TWITTER

            QUARTER SIZE HAIL REPORTED BETWEEN WAVERLY AND
            LOBELVILLE ON HIGHWAY 13

&&

EVENT NUMBER OHX1400643

SHAMBURGER
Local storm report, Oct 13, 5:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     1 W LORETTO             35.08N  87.45W
10/13/2014                   LAWRENCE           TN   FIRE DEPT/RESCUE

            POWER LINES DOWN WEST OF LORETTO

&&

EVENT NUMBER OHX1400644

SHAMBURGER
Local storm report, Oct 13, 5:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     IRON CITY               35.03N  87.58W
10/13/2014                   LAWRENCE           TN   BROADCAST MEDIA

            POWER LINES DOWN ON HOUSE IN IRON CITY

&&

EVENT NUMBER OHX1400645

SHAMBURGER
Local storm report, Oct 13, 5:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     IRON CITY               35.03N  87.58W
10/13/2014                   LAWRENCE           TN   EMERGENCY MNGR

            TREES ON POWER LINES BETWEEN ST JOE AND IRON CITY. ALSO
            TREES FELL ON A HOUSE IN IRON CITY.

&&

EVENT NUMBER OHX1400646

SHAMBURGER
Local storm report, Oct 13, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
10/13/2014                   LAWRENCE           TN   BROADCAST MEDIA

            TREES DOWN IN LAWRENCEBURG ON GUARD DRIVE AND REVELO
            ROAD.

&&

EVENT NUMBER OHX1400647

SHAMBURGER
Local storm report, Oct 13, 6:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
10/13/2014                   GILES              TN   FACEBOOK

            TREE DOWN IN DOWNTOWN LYNNVILLE

&&

EVENT NUMBER OHX1400648

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:14 PM CDTSpecial Weather StatementOHXLawrence61 min
Oct 12, 11:41 PM CDTSpecial Weather StatementOHXLawrence49 min
Oct 13, 2:01 AM CDTSpecial Weather StatementOHXLawrence59 min
Oct 13, 2:46 AM CDTSpecial Weather StatementOHXMontgomery44 min
Oct 13, 3:45 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more32 hr
Oct 13, 3:57 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more23 hr
Oct 13, 4:56 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more3 hr
Oct 13, 4:33 PM CDTTornado WarningOHXHumphreys, Perry42 min
Oct 13, 5:06 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall39 min
Oct 13, 5:07 PM CDTTornado WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart38 min
Oct 13, 5:10 PM CDTTornado WarningOHXLawrence, Wayne35 min
Oct 13, 5:28 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Perry, Wayne47 min
Oct 13, 5:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson42 min
Oct 13, 5:40 PM CDTTornado WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne50 min
Oct 13, 5:43 PM CDTTornado WarningOHXDickson, Houston, Montgomery, Stewart47 min
Oct 13, 5:46 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Warren29 min
Oct 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Lewis, Maury and 4 more65 min
Oct 13, 6:13 PM CDTTornado WarningOHXMontgomery17 min
Oct 13, 6:18 PM CDTTornado WarningOHXMontgomery12 min
Oct 13, 6:33 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery, Stewart42 min
Oct 13, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner21 min
Oct 13, 6:50 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lewis, Perry6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.